MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-1360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a gamma nail broke and had to be explanted.Revision surgery was performed.
 
Additional Manufacturer Narrative
Please note correction to d9/h3 as the device was not returned for evaluation.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More information such as patient details as well as the affected device must be available in order to determine the exact root cause of the issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d9/h3 as the device was returned for evaluation.Please also note the corrections to h6 method, h6 results and h6 conclusion codes.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.On the anterior web, very slight mis-drilling marks are visible but no visible material damage due to it can be observed.However, bearing points of lag screw at the lateral edge of the proximal part showed severe deformation.The medial edge of the distal part also showed signs of deformation, much heavier than the proximal one.This indicates towards application of high compressive load.This is also evident by the appearance of heavy deformation at the distal screw holes on the superior aspect.The fracture pattern resembles a fatigue fracture, evident by a rather smooth sur-face and appearance of shiny surface.The breakage initiated in a fatigue manner from the anterior side but broke in a much quicker manner from the posterior side due to high tension and loading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and the available information, the root cause of the issue is deemed to be patient related.Severe material deformation of the lateral and medial edges of the proximal hole and occurrence of a fatigue fracture indicates towards a potential overloading of the whole construct, ultimately leading to breakage of the nail as well as the distal locking screw.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14786389
Report Number0009610622-2022-00275
Device Sequence Number5058547
Product Code HSB
UDI-Device Identifier07613252274285
UDI-Public07613252274285
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number3525-1360S
Device Catalogue Number35251360S
Device Lot NumberK044FD7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer07/20/2022
11/29/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/18/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown